Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Marquette, MI

April 29, 2021

NWS Marquette, MI issued this small craft advisory at Apr 29, 2021, 10:09 AM EDT. It took effect at Apr 29, 2021, 3:00 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 10:09 AM EDT (14:09 UTC)
In effect from
Apr 29, 2021, 3:00 PM EDT
Expired
May 1, 2021, 12:00 AM EDT
In force
33 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

825 
WHUS73 KMQT 291409
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1009 AM EDT Thu Apr 29 2021

LMZ221-248-250-292215-
/O.NEW.KMQT.SC.Y.0044.210429T2300Z-210430T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1009 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM
EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 7 PM this evening to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-292215-
/O.NEW.KMQT.SC.Y.0044.210429T1900Z-210430T1200Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
1009 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 AM EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...From 3 PM this afternoon to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-249-292215-
/O.NEW.KMQT.SC.Y.0044.210429T2000Z-210430T1800Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
1009 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Huron Islands to Marquette MI and Marquette to 
  Munising MI.

* WHEN...From 4 PM this afternoon to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-292215-
/O.NEW.KMQT.SC.Y.0044.210429T2200Z-210501T0100Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
1009 AM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...From 6 PM this evening to 9 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
471 
WHUS73 KMQT 292010
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
410 PM EDT Thu Apr 29 2021

LMZ221-248-250-300415-
/O.CON.KMQT.SC.Y.0044.210429T2300Z-210430T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
410 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-300415-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1200Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
410 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Northwest winds 5 to 15 kt and waves 2 to 4 ft 
  occurring.

* WHERE...Manitou Island to Point Isabelle MI and Eagle River to 
  Manitou Island MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-249-300415-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1800Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
410 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Huron Islands to Marquette MI and Marquette to 
  Munising MI.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-300415-
/O.CON.KMQT.SC.Y.0044.210429T2200Z-210501T0100Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
410 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 9 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
752 
WHUS73 KMQT 300206
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1006 PM EDT Thu Apr 29 2021

LSZ250-251-301015-
/O.EXT.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
1006 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until midnight EDT Friday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-301015-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1006 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-301015-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1200Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
1006 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Eagle River to 
  Manitou Island MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-249-301015-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1800Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
1006 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Huron Islands to Marquette MI and Marquette to 
  Munising MI.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
031 
WHUS73 KMQT 300751
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
351 AM EDT Fri Apr 30 2021

LMZ221-248-250-300900-
/O.CAN.KMQT.SC.Y.0044.000000T0000Z-210430T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
351 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

LSZ244-245-300900-
/O.CAN.KMQT.SC.Y.0044.000000T0000Z-210430T1200Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
351 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

LSZ248-249-301600-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1800Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
351 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Marquette to Munising MI and Huron Islands to 
  Marquette MI.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-301600-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
351 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
639 
WHUS73 KMQT 301405
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1005 AM EDT Fri Apr 30 2021

LSZ248-249-301800-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210430T1800Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
1005 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds around 15 kt and waves 2 to 5 ft 
  occurring.

* WHERE...Marquette to Munising MI and Huron Islands to 
  Marquette MI.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-302215-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
1005 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW
986 
WHUS73 KMQT 302057
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
457 PM EDT Fri Apr 30 2021

LSZ250-251-010500-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 15 to
  25 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. For
  the second Small Craft Advisory, south winds 15 to 25 kt with 
  gusts up to 30 kt and waves 2 to 4 ft expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...For the first Small Craft Advisory, until midnight EDT
  tonight. For the second Small Craft Advisory, from 8 AM to 2 PM
  EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-010500-
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...South winds 15 to 25 kt with a few gale force gusts up to
  35 kt possible and waves 5 to 8 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249-010500-
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Marquette to Munising MI-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Marquette to Munising MI.

* WHEN...From 8 AM to 2 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-010500-
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 8 AM to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
156 
WHUS73 KMQT 010144
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
944 PM EDT Fri Apr 30 2021

LSZ248-010945-
/O.EXB.KMQT.SC.Y.0045.210501T1100Z-210501T1600Z/
Huron Islands to Marquette MI-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO NOON EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...From 7 AM to noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-010945-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, waves 3 to 5 ft 
  occurring. For the second Small Craft Advisory, south winds 15 
  to 25 kt with gusts up to 30 kt expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...For the first Small Craft Advisory, until midnight EDT
  tonight. For the second Small Craft Advisory, from 8 AM to 2 PM
  EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-010945-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
2 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with a few gale force gusts up 
  to 35 kt and waves 6 to 9 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249-010945-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Marquette to Munising MI-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Marquette to Munising MI.

* WHEN...From 8 AM to 2 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-010945-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 8 AM to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 7:39 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 29, 7:39 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
739 AM EDT Thu Apr 29 2021

.SHORT TERM...(Today and tonight)
Issued at 504 AM EDT THU APR 29 2021

Infrared satellite imagery shows widespread clear skies across the
west with high clouds just starting to move onshore across our
northwestern counties at 4 AM. As a result, temperatures have
already dropped a few degrees cooler than forecast with widespread
sub-freezing temperatures observed across the interior west. On
the other hand, clouds never cleared out along the Lake Michigan
shoreline with temperatures still hovering in the mid 40s there.

A weak cold front/shortwave trough are tracking across northern MN
early this morning that is expected to pass through our CWA during
peak diurnal heating. The timing of this shortwave suggests at least
a slight chance of thunderstorms, mainly for Menominee and Delta
Counties where hi-res model guidance depicts up to 300-600 J/kg
SBCAPE. A report or two of graupel is not out of the question, but
the possibility is remote. Elsewhere, the cold front is expected to
result in a line of showers that move quickly from west-to-east.
Shower coverage is expected to be scattered across the west and more
isolated across the east where timing of the fropa will be less
favorable.

Gusty northwest winds develop behind the cold front as a northern
stream shortwave dives southeast across our CWA with a reinforcing
shot of cold air advection. Eastern counties will be particularly
breezy early on Friday morning with northwest winds off the lake
possibly gusting to 30 knots. The post-frontal air mass is much
drier allowing for widespread sunshine on Friday that increases
mixing depth and will likely prolong gusty conditions into the
afternoon.

.LONG TERM...(Friday through Wednesday)
Issued at 327 AM EDT THU APR 29 2021

Models suggest that a gradually progressive pattern will prevail
with troughing through the north central CONUS and Upper Great Lakes
region shifting east by the end of the week. A transition toward
milder zonal flow is then expected through the weekend before
another weak trough moves in from the west for early next week.
Below average temps on Friday will trend to above normal readings
this weekend before dipping slightly below average for early next
week.

Beginning Friday, colder and blustery nw winds of 20 to 30 knots
will continue behind Thursday's cold frontal passage especially over
the east half and highest near the Lake Superior shore. Model fcst
850 mb temps of -7C to maybe -8C won't be cold enough to generate
lake effect pcpn but it will keep temps chilly with blo normal highs
in the 40s north and east and in the lower 50s over the south and
west under a confluent flow aloft and clear skies.

Friday night and Saturday, models still indicate a shortwave and
associated warm front moving through the area with an area of light
rain spreading across the cwa late Fri night into Sat. Given the
dryness of the antecedent airmass and fairly limited moisture
transport ahead of system not expecting much pcpn. Rainfall amounts
will likely be less than .10 inch for most locations. Partial
clearing from the west in the afternoon and deep mixing through 800
mb of 10C or higher temps aloft should yield max temps in the lower
to possibly mid 70s over the interior west while southwest flow off
Lake Mi and more persistent cloud cover through the day will result
in cooler readings east...in the lower to mid 50s. As sfc trough/
frontal boundary sags south of the area late Sat, models depict Sat
night as mostly dry across the area.

Sun-Sun night, model confidence remains low for this time frame. The
GFS remains the most aggressive of operational models with transport
of Gulf moisture northward across frontal boundary over southern WI,
and it also fcsts the strongest 700 mb fgen response north of the
boundary from upper divergence in the right entrance region of a 130
kt upper jet max over eastern Ontario/southern Quebec. As a result,
the GFS develops convection north of the frontal boundary into
mainly the southern half of Upper Mi late Sunday into Sun evening
with as much as 1-2 inches of rainfall at some locations. Meanwhile,
the 00Z ECMWF and Canadian solutions indicate a weaker fgen response
north of the boundary while pushing it farther south and east during
the day on Sunday. This shunts the best moisture for showers into
southern/central WI and Lower MI while keeping Upper Mi mostly dry.
My hunch is the GFS is still too aggressive with Gulf moisture
return, and my inclination is to lean toward a drier fcst of the
ECMWF and Canadian. Needless to say this will be the key period for
monitoring model trends in the extended.

00Z models seem to be trending in better agreement for Monday into
Wednesday showing a weak mid-upper level trough digging into the
Upper Great Lakes as cooler Canadian high pressure gradually builds
in at the sfc. The net result will be drier conditions with temps
trending to near or slightly blo normal.
&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 738 AM EDT THU APR 29 2021

The primary forecast challenge today is honing the timing of a cold
front and associated showers moving through today. IR satellite
shows high clouds moving over IWD/CMX this morning while radar and
surface observations indicate the cold front just passed through
Duluth. This cold front is expected to result in a brief period of
-RA showers and IFR cigs at IWD and CMX today while SAW drops to
MVFR. Gusty northwest winds are expected behind the cold front,
especially at CMX.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 504 AM EDT THU APR 29 2021

Winds below 20 knots are expected to continue until Thursday
afternoon as a weak high moves over the area. On Thursday, a cold
front moves over the lake resulting in NW gale force gusts up to 35
knots across eastern Lake Superior from late Thursday afternoon
through Friday morning. Expect winds to drop back down to 20 knots
or less by Friday evening, but winds increase to around 20 knots
across the eastern lake on Saturday morning as a warm front moves
through. Winds decrease below 20 knots again Saturday afternoon.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...EK
LONG TERM...Voss
AVIATION...EK
MARINE...EK
Hazardous weather outlook, Apr 29, 3:43 AM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
343 AM EDT Thu Apr 29 2021

MIZ001>007-009>014-084-085-301100-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
343 AM EDT Thu Apr 29 2021 /243 AM CDT Thu Apr 29 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms over far south central
Upper Michigan this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-301100-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
343 AM EDT Thu Apr 29 2021 /243 AM CDT Thu Apr 29 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

A few northwest gale force gusts to 35 knots are possible tonight
over eastern Lake Superior.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few northwest gale force gusts to 35 knots are possible early
Friday over eastern Lake Superior.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-301100-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
343 AM EDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms this afternoon, mainly
over the Bay of Green Bay.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Voss

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.